Wave breaking and infinite propagation speed for a modified two-component Camassa-Holm system with \(\kappa = 0\). (English) Zbl 1311.35262

Summary: In this paper, we investigate the modified two-component Camassa-Holm equation with \(\kappa = 0\) on the real line. Firstly, we establish sufficient conditions on the initial data to guarantee that the corresponding solution blows up in finite time for the modified two-component Camassa-Holm (MCH2) system. Then an infinite propagation speed for MCH2 is proved in the following sense: the corresponding solution \(u(x, t) + \kappa\) with compactly supported initial data \((u_0 (x) + \kappa, \rho_0 (x))\) does not have compact \(x\)-support in its lifespan.


35Q53 KdV equations (Korteweg-de Vries equations)
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
35B44 Blow-up in context of PDEs
Full Text: DOI


[1] Camassa R, Holm D: An integrable shallow water equation with peaked solitons.Phys. Rev. Lett. 1993, 71:1661-1664. 10.1103/PhysRevLett.71.1661 · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[2] Fuchssteiner B, Fokas AS: Symplectic structures, their Backlund transformations and hereditary symmetries.Physica D 1981/1982,4(1):47-66. 10.1016/0167-2789(81)90004-X · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[3] Constantin A, Escher J: Well-posedness, global existence and blow-up phenomenon for a periodic quasi-linear hyperbolic equation.Commun. Pure Appl. Math. 1998, 51:475-504. 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5 · Zbl 0934.35153 · doi:10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5
[4] Constantin A, Escher J: Wave breaking for nonlinear nonlocal shallow water equations.Acta Math. 1998, 181:229-243. 10.1007/BF02392586 · Zbl 0923.76025 · doi:10.1007/BF02392586
[5] McKean HP: Breakdown of a shallow water equation.Asian J. Math. 1998, 2:767-774. · Zbl 0923.34046
[6] Zhou Y: Wave breaking for a shallow water equation.Nonlinear Anal. 2004, 57:137-152. 10.1016/j.na.2004.02.004 · Zbl 1106.35070 · doi:10.1016/j.na.2004.02.004
[7] Jiang Z, Ni L, Zhou Y: Wave breaking of the Camassa-Holm equation.J. Nonlinear Sci. 2012, 22:235-245. 10.1007/s00332-011-9115-0 · Zbl 1247.35104 · doi:10.1007/s00332-011-9115-0
[8] Jiang, Z.; Zhou, Y.; Zhu, M., Large time behavior for the support of momentum density of the Camassa-Holm equation, No. 54 (2013) · Zbl 1293.35280
[9] Himonas A, Misiolek G, Ponce G, Zhou Y: Persistence properties and unique continuation of solutions of the Camassa-Holm equation.Commun. Math. Phys. 2007, 271:511-512. 10.1007/s00220-006-0172-4 · Zbl 1142.35078 · doi:10.1007/s00220-006-0172-4
[10] Zhou Y, Chen H:Wave breaking and propagation speed for the Camassa-Holm equation with[InlineEquation not available: see fulltext.]. Nonlinear Anal., Real World Appl. 2011,12(3):1875-1882. 10.1016/j.nonrwa.2010.12.005 · Zbl 1215.35047 · doi:10.1016/j.nonrwa.2010.12.005
[11] Olver P, Rosenau P: Tri-Hamiltonian duality between solitons and solitary-wave solutions having compact support.Phys. Rev. E 1996, 53:1900-1906. · doi:10.1103/PhysRevE.53.1900
[12] Constantin A, Ivanov R: On an integrable two-component Camassa-Holm shallow water system.Phys. Lett. A 2008, 372:7129-7132. 10.1016/j.physleta.2008.10.050 · Zbl 1227.76016 · doi:10.1016/j.physleta.2008.10.050
[13] Chen M, Liu S, Zhang Y: A two-component generalization of the Camassa-Holm equation and its solutions.Lett. Math. Phys. 2006, 75:1-15. 10.1007/s11005-005-0041-7 · Zbl 1105.35102 · doi:10.1007/s11005-005-0041-7
[14] Falqui G: On a Camassa-Holm type equation with two dependent variables.J. Phys. A 2006, 39:327-342. 10.1088/0305-4470/39/2/004 · Zbl 1084.37053 · doi:10.1088/0305-4470/39/2/004
[15] Escher J, Lechtenfeld O, Yin Z: Well-posedness and blow-up phenomena for the 2-component Camassa-Holm equation.Discrete Contin. Dyn. Syst. 2007, 19:493-513. · Zbl 1149.35307 · doi:10.3934/dcds.2007.19.493
[16] Gui G, Liu Y: On the global existence and wave-breaking criteria for the two-component Camassa-Holm system.J. Funct. Anal. 2010, 258:4251-4278. 10.1016/j.jfa.2010.02.008 · Zbl 1189.35254 · doi:10.1016/j.jfa.2010.02.008
[17] Guo Z, Zhu M: Wave breaking for a modified two-component Camassa-Holm system.J. Differ. Equ. 2012, 252:2759-2770. 10.1016/j.jde.2011.09.041 · Zbl 1230.37093 · doi:10.1016/j.jde.2011.09.041
[18] Guo Z: Blow-up and global solutions to a new integrable model with two components.J. Math. Anal. Appl. 2010, 372:316-327. 10.1016/j.jmaa.2010.06.046 · Zbl 1205.35045 · doi:10.1016/j.jmaa.2010.06.046
[19] Holm, D.; Ivanov, R., Two component CH system: inverse scattering, peakons and geometry, No. 27 (2011) · Zbl 1216.35175
[20] Guan, C.; Karlsen, KH; Yin, Z., Well-posedness and blow-up phenomena for a modified two-component Camassa-Holm equation, 199-220 (2010), Providence · Zbl 1213.35133
[21] Guo Z, Zhu M, Ni L: Blow-up criteria of solutions to a modified two-component Camassa-Holm system.Nonlinear Anal. 2011, 12:3531-3540. 10.1016/j.nonrwa.2011.06.013 · Zbl 1231.35200 · doi:10.1016/j.nonrwa.2011.06.013
[22] Holm D, Náraigh LÓ, Tronci C: Singular solutions of a modified two-component Camassa-Holm equation.Phys. Rev. E 2009.,3(79): Article ID 016601
[23] Jin L, Guo Z: A note on a modified two-component Camassa-Holm system.Nonlinear Anal., Real World Appl. 2012, 13:887-892. 10.1016/j.nonrwa.2011.08.024 · Zbl 1238.35132 · doi:10.1016/j.nonrwa.2011.08.024
[24] Kato, T., Lecture Notes in Math. 48, Proceedings of the Symposium held, Dundee, 1974, Berlin · doi:10.1007/BFb0067080
[25] Yan W, Tian L, Zhu M: Local well-posedness and blow-up phenomenon for a modified two-component Camassa-Holm system in Besov spaces.Int. J. Nonlinear Sci. 2012, 13:99-104. · Zbl 1260.35192 · doi:10.1515/ijnsns-2011-0111
[26] Zhou Y: On solutions to the Holm-Staleyb-family of equations.Nonlinearity 2010, 23:369-381. 10.1088/0951-7715/23/2/008 · Zbl 1189.37083 · doi:10.1088/0951-7715/23/2/008
[27] Zhou Y: Blow-up of solutions to a nonlinear dispersive rod equation.Calc. Var. Partial Differ. Equ. 2005, 25:63-77. · Zbl 1172.35504 · doi:10.1007/s00526-005-0358-1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.